Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 96, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Sep 19, 2010, 12:40 AM CDT for Adams County, Cass County, Union County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2010, 12:40 AM CDT (05:40 UTC)
- Expired
- Sep 19, 2010, 6:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, IA, Cass County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 111 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 1:39 AM CDT | FLASH FLOOD | 3 W Creston, IA | NUMEROUS ROADS FLOODED FROM CRESTON WEST TO THE COUNTY LINE. RAINFALL REPORTED OF 4 TO 6 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 458 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
809
WGUS53 KDMX 190540
FFWDMX
IAC003-029-175-191130-
/O.NEW.KDMX.FF.W.0096.100919T0540Z-100919T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1240 AM CDT SUN SEP 19 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ADAMS COUNTY IN SOUTHWEST IOWA...
SOUTHERN CASS COUNTY IN SOUTHWEST IOWA...
UNION COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 630 AM CDT
* AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SLOW MOVING THUNDERSTORMS WERE TRAINING ACROSS THE
WARNED AREA. RADAR ESTIMATES OF 2 TO 3 INCHES OF RAIN WERE COMMON
OVER NORTHERN ADAMS INTO SOUTHERN CASS COUNTIES. THESE STORMS WILL
MOVE INTO UNION COUNTY OVER THE NEST 1 TO 2 HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CORNING...CRESTON AND GRISWOLD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 4096 9481 4104 9495 4116 9495 4115 9515
4116 9516 4128 9518 4135 9517 4121 9471
4116 9471 4116 9447 4109 9403 4090 9405
$$6 follow-up statements
558
WGUS73 KDMX 190651
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
151 AM CDT SUN SEP 19 2010
IAC003-029-175-191130-
/O.CON.KDMX.FF.W.0096.000000T0000Z-100919T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION IA-ADAMS IA-CASS IA-
151 AM CDT SUN SEP 19 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CASS...ADAMS
AND UNION COUNTIES UNTIL 630 AM CDT...
AT 150 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
REPORTS OF 4 TO 6 INCHES OF RAIN HAVE BEEN RECEIVED WEST OF
CRESTON.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CORNING...CRESTON AND GRISWOLD.
THE UNION COUNTY SHERIFF REPORTED NUMEROUS ROADS WERE UNDER WATER
WEST OF CRESTON TO THE COUNTY LIKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4096 9481 4104 9495 4116 9495 4115 9515
4116 9516 4128 9518 4135 9517 4121 9471
4116 9471 4116 9447 4109 9403 4090 9405
$$188
WGUS73 KDMX 190744
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
244 AM CDT SUN SEP 19 2010
IAC003-029-175-191130-
/O.CON.KDMX.FF.W.0096.000000T0000Z-100919T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION IA-ADAMS IA-CASS IA-
244 AM CDT SUN SEP 19 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CASS...ADAMS
AND UNION COUNTIES UNTIL 630 AM CDT...
AT 244 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS PRODUCED 4 TO 6 INCHES OF RAIN WEST OF CRESTON. HEAVY
THUNDERSTORMS CONTINUE TO TRAIN SOUTHEAST ACROSS THE WARNED
AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CORNING...CRESTON AND GRISWOLD.
NUMEROUS ROADS WERE FLOODED WEST OF CRESTON TO THE COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4096 9481 4104 9495 4116 9495 4115 9515
4116 9516 4128 9518 4135 9517 4121 9471
4116 9471 4116 9447 4109 9403 4090 9405
$$923
WGUS73 KDMX 190843
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
343 AM CDT SUN SEP 19 2010
IAC003-029-175-191130-
/O.CON.KDMX.FF.W.0096.000000T0000Z-100919T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION IA-ADAMS IA-CASS IA-
343 AM CDT SUN SEP 19 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CASS...ADAMS
AND UNION COUNTIES UNTIL 630 AM CDT...
AT 339 AM CDT...EMERGENCY MANAGEMENT REPORTED THAT VERY HEAVY
RAINFALL HAS RESULTED IN MANY STREAMS OVER NORTHEAST ADAMS COUNTY TO
BE AT OR JUST OVER BANKFULL. ALSO...LAW ENFORCEMENT REPORTED THAT 4
TO 6 INCHES OF RAIN HAD FALLEN WEST OF CRESTON.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CORNING...CRESTON AND GRISWOLD.
ROADS WERE REPORTED OVERTOPPED WITH WATER WEST OF CRESTON TO THE
COUNTY LINE. OVER NORTHEAST ADAMS COUNTY...GRAVEL ROADS HAD WATER
STANDING ON THEM OVERNIGHT...BUT THE WATER WAS RECEDING. WATER WAS
ALSO REPORTED OVER OLD HIGHWAY 34 IN PLACES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4096 9481 4104 9495 4116 9495 4115 9515
4116 9516 4128 9518 4135 9517 4121 9471
4116 9471 4116 9447 4109 9403 4090 9405
$$532
WGUS73 KDMX 190950
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
450 AM CDT SUN SEP 19 2010
IAC003-029-175-191130-
/O.CON.KDMX.FF.W.0096.000000T0000Z-100919T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION IA-ADAMS IA-CASS IA-
450 AM CDT SUN SEP 19 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CASS...ADAMS
AND UNION COUNTIES UNTIL 630 AM CDT...
AT 447 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS HAVE PRODUCED A LARGE AREA OF 2 TO 3 INCH RAINFALL
AMOUNTS. SOME REPORTS FROM WEST OF CRESTON INDICATED THAT UP TO 6
INCHES HAD FALLEN.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CORNING...CRESTON AND GRISWOLD.
THE HEAVY RAINFALL RESULTED IN WATER FLOWING OVER ROADS WEST OF
CRESTON TO THE ADAMS COUNTY BORDER. MINOR FLOODING WAS REPORTED IN
NORTHEAST ADAMS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4096 9481 4104 9495 4116 9495 4115 9515
4116 9516 4128 9518 4135 9517 4121 9471
4116 9471 4116 9447 4109 9403 4090 9405
$$854
WGUS73 KDMX 191032
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
532 AM CDT SUN SEP 19 2010
IAC003-029-175-191130-
/O.CON.KDMX.FF.W.0096.000000T0000Z-100919T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION IA-ADAMS IA-CASS IA-
532 AM CDT SUN SEP 19 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN CASS...ADAMS
AND UNION COUNTIES UNTIL 630 AM CDT...
AT 531 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
FLOODING REPORTED EARLY WITH THE HEAVY THUNDERSTORM RAINFALL WAS
RECEDING. OVERALL FLOODING HAD BEEN RELATIVELY MINOR.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CORNING...CRESTON AND GRISWOLD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4096 9481 4104 9495 4116 9495 4115 9515
4116 9516 4128 9518 4135 9517 4121 9471
4116 9471 4116 9447 4109 9403 4090 9405
$$942
WGUS73 KDMX 191127
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
627 AM CDT SUN SEP 19 2010
IAC003-029-175-191142-
/O.EXP.KDMX.FF.W.0096.000000T0000Z-100919T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION IA-ADAMS IA-CASS IA-
627 AM CDT SUN SEP 19 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN CASS...
ADAMS AND UNION COUNTIES WILL BE ALLOWED TO EXPIRE AT 630 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4096 9481 4104 9495 4116 9495 4115 9515
4116 9516 4128 9518 4135 9517 4121 9471
4116 9471 4116 9447 4109 9403 4090 9405
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 19, 12:28 AM CDT, 12 minutes earlier.
Area forecast discussion, Sep 19, 12:28 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1228 AM CDT SUN SEP 19 2010 .SHORT TERM /TONIGHT/... SFC FRONT NOW WELL SOUTH OF THE STATE WITH DRIER AIR TRYING TO PUNCH IN AT THE SFC FROM THE NORTH. HOWEVER...STRONG ISENTROPIC LIFT AND MOISTURE ADVECTION ABOVE THE COOL AIR HAS LED TO WIDESPREAD SHOWER AND THUNDERSTORMS. THIS WILL PERSIST INTO TONIGHT AS A SFC WAVE MOVES ALONG THE BOUNDARY HELPING TO CONTINUE THE LIFT ACRS THE STATE. THERE IS SOME CONCERN THAT IF CONVECTION BECOMES WIDESPREAD ACRS KS/MO...THIS MAY CUT OFF MOISTURE AND LIMIT PCPN EXTENT AND INTENSITY BUT DECENT QG FORCING SHOULD OVERCOME THIS TO SOME EXTENT. HAVE STAYED WITH LIKELY TO CATEGORICAL ESSENTIALLY ALONG AND SOUTH OF HIGHWAY 20 OVERNIGHT. THE DRY AIR PUSHING IN FROM THE NORTH WILL LIMIT PCPN NORTH OF HIGHWAY 20 AND HAVE CONTINUED LOW OR NO POPS THERE. TEMPERATURES WILL BE PROBLEMATIC OVERNIGHT WITH PCPN AND CLOUDS AS COOL NORTH WINDS PERSIST AND HAVE STAYED RELATIVELY CLOSE GUIDANCE. .LONG TERM /SUNDAY THROUGH SATURDAY/... AN ACTIVE WEEK IS IN STORE AS MODELS BRING A FRONTAL SYSTEM THROUGH THE CWA ABOUT EVERY OTHER DAY. CONTINUING ISENTROPIC LIFT ALONG A STATIONARY FRONTAL BOUNDARY WILL KEEP POPS IN THE NEAR-TERM OF THE FORECAST ACROSS SOUTHERN IOWA. ON MONDAY...THE STATIONARY FRONT TRANSITIONS INTO A WARM FRONT IN ADVANCE OF A SURFACE CYCLONE AND LIFTS ACROSS IOWA WITH THETA-E ADVECTION AND ISENTROPIC LIFT BEGINNING IN WESTERN IOWA AND SPREADING NORTHEASTWARD. MUCAPES OF 1000 TO 1500 J/KG WILL SET UP OVER OUR SOUTHWEST CWA...BUT 0-6 KM SHEAR WILL BE RATHER WEAK...SO SEVERE POTENTIAL WILL NOT BE EXPECTED. THE MAIN FORCING WILL DRIVE INTO MINNESOTA MONDAY AFTERNOON...MUCAPES OVER CENTRAL IOWA REMAIN AROUND 1500 TO 2500 J/KG...BUT FORCING IS LACKING SO GOING WITH A DRY FORECAST MONDAY. A COLD FRONT SHOULD PASS THROUGH THE CWA ON TUESDAY AND STALL ALONG THE MISSOURI BORDER ON WEDNESDAY. MOISTURE TRANSPORT INCREASES ACROSS NORTH CENTRAL IOWA MONDAY NIGHT AHEAD OF THE FRONT. CHANCE POPS SHOULD REMAIN HIGH ACROSS SOUTHERN PORTIONS OF IOWA JUST NORTH OF THE STALLED PORTION OF THE FRONT. THE FRONT WILL THEN LIFT ACROSS IOWA WEDNESDAY NIGHT IN ADVANCE OF AN UPPER LEVEL SHORTWAVE TROUGH. THETA-E ADVECTION SETS UP AS A SOUTHWESTERLY LLJ ORIENTS ITSELF ACROSS THE UPPER MIDWEST. THE ATTENDANT COLD FRONT SHOULD SWING THROUGH THURSDAY NIGHT. SFC CAPE AHEAD OF THE FRONT IS NEAR 2000 J/KG WITH MOST ACTIVITY ACROSS THE SOUTHEASTERN HALF OF THE STATE. HEADING INTO THE WEEKEND...MODELS DIVERGE IN THEIR SOLUTIONS OF A SHORTWAVE TROUGH MOVING OUT OF ALBERTA. ECMWF BRINGS TROUGH THROUGH SATURDAY AFTERNOON AND GFS ON SUNDAY MORNING. && .AVIATION... 19/06Z...ELEVATED TSRA CONTINUE OVER MOST OF THE STATE WITH MOST CONCENTRATED AREA OVR THE SRN TAF SITES. AREAL COVERAGE WILL DECREASE TWD SNRS. LARGE AREA OF MVFR CIGS IN STRATUS WILL SPREAD OVER THE STATE AND IS EXPECTED TO HOLD THRU THE REST OF THE TAF PD. TSRA DVLPMT IS NOT LKLY DURG THE DAY TDA INTO THE EVE SUN. EAST TO NORTHEAST FLOW WILL CONT OVR THE AREA THRU PD. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...COGIL LONG TERM...HINSBERGER AVIATION...MS SEP 10
Hazardous weather outlook, Sep 18, 5:52 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 552 PM CDT SAT SEP 18 2010 IAZ046>050-057>062-070>075-081>086-092>097-192300- GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 552 PM CDT SAT SEP 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. AN ISOLATED SEVERE STORM CAPABLE OF PRODUCING QUARTER SIZED HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORM CHANCES CONTINUE ON SUNDAY THEN SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT. ADDITIONAL THUNDERSTORM ARE POSSIBLE INTERMITTENTLY THROUGHOUT THE WEEK. A FEW SEVERE STORMS AND LOCALLY HEAVY RAIN MAY OCCUR DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. IAZ004>007-015-192300- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO- 552 PM CDT SAT SEP 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR THUNDERSTORMS RETURN SUNDAY NIGHT THEN INTERMITTENTLY THROUGHOUT THE WEEK. A FEW SEVERE STORMS AND LOCALLY HEAVY RAIN MAY OCCUR DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. IAZ016-017-023>028-033>039-044-045-192300- HANCOCK-CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER- BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- CRAWFORD-CARROLL- 552 PM CDT SAT SEP 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORM CHANCES CONTINUE ON SUNDAY THEN SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT. ADDITIONAL THUNDERSTORM ARE POSSIBLE INTERMITTENTLY THROUGHOUT THE WEEK. A FEW SEVERE STORMS AND LOCALLY HEAVY RAIN MAY OCCUR DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. DONAVON
In the hours before
Local storm report, Sep 18, 10:54 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1054 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM HAIL 3 W BEDFORD 40.67N 94.78W
09/18/2010 E1.75 INCH TAYLOR IA LAW ENFORCEMENT
ON HIGHWAY 2
&&
BFLocal storm report, Sep 18, 11:16 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1116 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM HAIL 6 NW DES MOINES 41.64N 93.69W
09/18/2010 E1.00 INCH POLK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER SIZED HAIL.
1110 PM HAIL 4 NW DES MOINES 41.63N 93.67W
09/18/2010 E1.00 INCH POLK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER SIZED HAIL.
&&
LEELocal storm report, Sep 18, 11:19 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1119 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM HAIL NE JOHNSTON 41.69N 93.70W
09/18/2010 E0.75 INCH POLK IA TRAINED SPOTTER
&&
MS SEP 10Local storm report, Sep 18, 11:36 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1136 PM CDT SAT SEP 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM HAIL BEDFORD 40.67N 94.72W
09/18/2010 E2.50 INCH TAYLOR IA CO-OP OBSERVER
HAIL RANGED FROM HALF INCH TO TWO AND ONE HALF INCH
DIAMETER
&&
MS SEP 10Local storm report, Sep 19, 12:20 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1220 AM CDT SUN SEP 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM HAIL 7 S CUMBERLAND 41.17N 94.87W
09/18/2010 E3.00 INCH CASS IA TRAINED SPOTTER
&&
MS SEP 10Local storm report, Sep 19, 12:40 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1240 AM CDT SUN SEP 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HAIL MOUNT AYR 40.71N 94.24W
09/19/2010 E1.00 INCH RINGGOLD IA LAW ENFORCEMENT
&&
DONAVONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 9:32 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 43 min |
| Sep 18, 10:14 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 46 min |
| Sep 18, 10:46 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 44 min |
| Sep 18, 11:01 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 44 min |
| Sep 18, 11:18 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 42 min |
| Sep 18, 11:30 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass | 45 min |
| Sep 18, 11:45 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 45 min |
| Sep 19, 12:15 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Union | 45 min |
| Sep 19, 12:28 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 47 min |
| Sep 19, 1:01 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Ringgold, Union | 44 min |
| Sep 19, 1:16 AM CDT | Severe Thunderstorm Warning | DMX | Decatur | 44 min |
| Sep 19, 1:21 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 39 min |
| Sep 19, 2:17 AM CDT | Flash Flood Warning | DMX | Decatur, Ringgold, Union, Wayne | 5 hr |
| Sep 19, 2:27 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 48 min |
| Sep 19, 3:15 AM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor | 60 min |
| Sep 19, 9:02 AM CDT | River Flood Warning | DMX | Taylor | 4 hr |
| Sep 19, 2:09 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 16 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.